Alert archive / Maine / Storm Warnings in 2020
Storm Warning 3, NWS Gray, ME
NWS Gray, ME issued this storm warning at Mar 7, 2020, 1:07 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 1:07 AM EST (06:07 UTC)
- Expired
- Mar 7, 2020, 6:42 AM EST
- In force
- 6 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
424 WHUS71 KGYX 070607 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 107 AM EST Sat Mar 7 2020 ANZ150-152-154-072015- /O.UPG.KGYX.GL.W.0013.000000T0000Z-200307T2100Z/ /O.NEW.KGYX.SR.W.0003.200307T0607Z-200307T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 107 AM EST Sat Mar 7 2020 ...STORM WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...North winds 30 to 35 kt with gusts up to 55 kt and seas 10 to 15 feet. * WHERE...Coastal waters from Merrimack River, MA to Stonington, ME out to 25 NM. * WHEN...Until 11 AM EST this morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Strong north winds may result in light freezing spray near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-072015- /O.CON.KGYX.GL.W.0013.000000T0000Z-200307T2100Z/ Penobscot Bay-Casco Bay- 107 AM EST Sat Mar 7 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 3 to 6 feet. * WHERE...Casco and Penobscot Bays. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Strong north winds may result in light freezing spray near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
1 follow-up statement
542 WHUS71 KGYX 071142 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 642 AM EST Sat Mar 7 2020 ANZ150-152-154-072100- /O.CAN.KGYX.SR.W.0003.000000T0000Z-200307T1600Z/ /O.EXA.KGYX.GL.W.0013.000000T0000Z-200307T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 642 AM EST Sat Mar 7 2020 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...STORM WARNING IS CANCELLED... * WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 7 to 12 feet. * WHERE...Coastal waters from Merrimack River, MA to Stonington, ME out to 25 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-072100- /O.CON.KGYX.GL.W.0013.000000T0000Z-200307T2100Z/ Penobscot Bay-Casco Bay- 642 AM EST Sat Mar 7 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 3 to 6 feet. * WHERE...Casco and Penobscot Bays. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Mar 7, 12:40 AM EST, 27 minutes earlier.
Area forecast discussion, Mar 7, 12:40 AM EST, 27 minutes before
Area Forecast Discussion National Weather Service Gray ME 1240 AM EST Sat Mar 7 2020 .SYNOPSIS... Low pressure will rapidly intensify off the Mid Atlantic coast before passing well offshore to our southeast tonight. High pressure follow for the weekend. Low pressure approaches from the west early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 12:30am update... Low is continuing to deepen as it passes southeast of the benchmark. Seeing widespread northerly flow, and have adjusted windspeeds up slightly along the coast to reflect the current trends. Further inland a few echos remain on radar in the CT river valley where some flurries are possible. 650 PM Update... Light echoes are moving across the radar mosaic this evening, but most of it is south of the NH border and offshore, and some is falling as virga in a dry subcloud layer. This will be the extent of it across our area as low pressure passes south of northern New England tonight. The main sensible weather impact for NH and western ME will be increasingly gusty northerly winds tonight through tomorrow. Forecast is on track, but made a few adjustments to temperature and dew point curves overnight. Previous discussion... At 19z a 995 millibar low was centered off the Carolina coast with three hour pressure falls approaching 7 millibars. Onshore flow was strengthening in response to the developing ocean storm and was generating some clouds and scattered rain and snow showers as evident on both satellite and KGYX 88d imagery. for tonight...the ocean low will continue to deepen and pass well offshore overnight. There will continue to be a few rain and snow showers around this evening in the easterly flow...with clearing after midnight with drier northerly flow. Lows tonight will range from the single numbers in the mountains to the teens and lower 20s elsewhere. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... A breezy but sunny start on Saturday before the ocean low slides further offshore and the gradient begins to relax by afternoon. highs will range from near 30 across the mountains with mid 30s to around 40 elsewhere. A clear start Saturday night under the ridge before some warm air advection clouds arrive overnight. Lows will range from near 10 above across the mountains with teens and lower 20s elsewhere. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... At the start of the extended forecast period models are in good agreement with the region in a Northwest flow in between strong low pressure east of the Maritimes and high pressure over the Mid Atlantic states. With the low moving east over the Atlantic and the high drifting just offshore, the Northwest flow will turn to the Southwest resulting in moderating temperatures. As the high drifts further south and east an area of low pressure over the Ohio Valley will push a warm front ahead of it Sunday Night. The front will get hung up over the region Monday into Tuesday resulting in a threat of precipitation to the north and mostly dry and relatively mild weather to the south. The low will cross Northern New England during Tuesday into early Wednesday resulting in more widespread precipitation over all areas. Expect more stratiform type precipitation north of the warm front (mountains) and more showery type precipitation south of the warm front and have reflected this in the forecast. North of the warm front precipitation type has the best chance of being snow or a mix with mostly rain showers in the warm sector to the south. After a relatively calm weather day on Wednesday, models diverge on Thursdays outlook. The Canadian model has an organized area of low pressure off the east coast but has trended further offshore in its latest run. The GFS has a weaker low moving south of the area while the ECMWF has cold air advection and dry conditions and high pressure over the area with the low moving out to sea off the southeast coast. For Friday models are in somewhat better agreement with another wave of low pressure moving toward the region from the Great Lakes area. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Short Term /Through Saturday Night/...Sct MVFR psb in Cigs and -SHRA/-SHSN this evening...otw VFR throughout. Surface winds gusting up to 25 kt at coastal TAF sites through tonight. Long Term... Generally VFR to MVFR conditions south of the mountains through Monday. Areas of IFR developing Tuesday and Tuesday Night as low pressure moves east and crosses the region. && .MARINE... Short Term /Through Saturday Night/...Winds will increase to Gale by evening in response to deeping offshore low with conditions lingering through Saturday. SCA's expected Saturday night all waters. Long Term...Waves near SCA early Sunday to subside below SCA levels during the day. Wind and waves to to stay below SCA levels through Wednesday. && .TIDES/COASTAL FLOODING... Building long period swells combined with high astronomical tides and modest storm surge values may lead to splash-over Saturday morning around the time of high tide...along the southwest coast of Maine and the Seacoast of New Hampshire. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Gale Warning until 4 PM EST this afternoon for ANZ150>154. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM...Schwibs LONG TERM...Lulofs AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 6, 2:27 PM EST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 227 PM EST Fri Mar 6 2020 MEZ007>009-012>014-018>022-025>028-033-NHZ001>013-015-071930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 227 PM EST Fri Mar 6 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ014-071930- Coastal York-Coastal Cumberland-Coastal Rockingham- 227 PM EST Fri Mar 6 2020 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Splash-over possible near the time of high tide Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Splash-over possible near the time of high tide Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-071930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 227 PM EST Fri Mar 6 2020 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:23 AM EST | Coastal Flood Advisory | GYX | Cumberland, York | 7 hr |
| Mar 7, 4:52 AM EST | Coastal Flood Statement | GYX | Knox, Lincoln, Sagadahoc, Waldo | 5 hr |
| Mar 7, 4:50 PM EST | Small Craft Advisory | GYX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.